MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI 11X22X7 L5; SPINE INTERBODY FUSION DEVICE

MEDACTA INTERNATIONAL SA MECTALIF (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI 11X22X7 L5; SPINE INTERBODY FUSION DEVICE
Model Number 03.27.006
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09 april 2020: lot 1822231: (b)(4) items manufactured and released on 11-nov-2019.Expiration date: 2024-10-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed on the (b)(6) 2020 by medacta medical affairs director: shortly (few weeks) after posterior lumbar stabilization with two plif cages the surgeon discovers that both cages have moved, along with one pedicle screw, and therefore replaces them with an oblique cage.There is no reason to suspect that a defective device originated this problem which is more likely due to technical reasons or perhaps patient behaviour.Additional device involved: batch review performed on 09 april 2020: mectalif posterior (ti peek) 03.27.006 posterior interbody fusion device peek/ti 11x22x7 l5° (k133192) lot 141273a: (b)(4) items manufactured and released on 07-oct-2019.Expiration date: 2024-09-17.No anomalies found related to the problem since 2016.To date, (b)(4) item of the same lot has been already sold without any similar reported event.
 
Event or Problem Description
Plif surgery was performed at l4-l5 on (b)(6) 2020.The surgeon discovered at x-rays that the one cage was backed out and another was rotated between the vertebral body space.Revision surgery was performed on march 30 (26 days after primary surgery).The surgeon removed both cages and inserted the mectalif oblique cage h9 x l5°.The surgeon discovered the loosening of the pedicle screw at l5, so the surgeon replaced the 7mm pedicle screw with the 7.5mm pedicle screw.Pedicle screws were not medacta's.
 
Additional Manufacturer Narrative
On may 06th 2020 we have received the items involved in the complaint.Visual inspection performed by r&d project manager: the cage 03.27.006 lot 141273 doesn't present evident cracks or damage neither on the body nor on the pyramids.The cage 03.27.006 lot 1822231 presents some scratches and coating delamination on the posterior side of the implant and dirt in the thread is present but no damages on the pyramids are visible.The overall dimensions of the implants (length, height and width) are conformed and the height of the pyramids on both sides is in tolerance, therefore, conformed.Considering the information provided and what is stated above the roote cause of the mobilization could be the non-correct compression of the implants due to the screw loosening.The scratches and the damages visible on the posterior side of one cage are probably due to the removal of the implant during the revision surgery.

Brand Name
MECTALIF (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI 11X22X7 L5
Common Device Name
SPINE INTERBODY FUSION DEVICE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10008595
Report Number3005180920-2020-00259
Device Sequence Number14177335
Product Code MAX
UDI-Device Identifier07630030831485
UDI-Public07630030831485
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2024
Device Model Number03.27.006
Device Catalogue Number03.27.006
Device Lot Number1822231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR